MAUDE Adverse Event Report: INTELLIGENT ENDOSCOPY LLC (OLYMPUS) SMARTBAND SAFEGRIP MULTI-BAND LIGATION KIT; LIGATOR, HEMORRHOIDAL

INTELLIGENT ENDOSCOPY LLC (OLYMPUS) SMARTBAND SAFEGRIP MULTI-BAND LIGATION KIT; LIGATOR, HEMORRHOIDAL
Model Number SLK-6-LF
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 04/08/2019
Type of Reportable Event Malfunction
Event or Problem Description
Bander malfunction.Bander misfired on the way out of esophagus on its own.Procedural note: patient who presents to endoscopy for egd to evaluate varices last banded earlier this year.Procedure performed: hb esophagogastroduodenoscopy with variceal band ligation.The video gastroscope was introduced into the esophagus, stomach, and duodenum with the following findings: the second and third portion of the duodenum were normal and the papilla of vater was seen.Duodenal bulb was normal.The pylorus was patent.Stomach had cobblestoning of the mucosa.Retroflexed view shows no other abnormality.The squamocolumnar junction was at approximately 38 cm with a nodular inflamed area, likely previous banding.The esophagus had scars and ulcers from previous banding a 2 columns of varices that were banded x4.One band went into the egj area.The scope was slowly withdrawn while suctioning air and fluid.The patient tolerated the procedure well.

Brand Name
SMARTBAND SAFEGRIP MULTI-BAND LIGATION KIT
Common Device Name
LIGATOR, HEMORRHOIDAL
Manufacturer (Section D)
INTELLIGENT ENDOSCOPY LLC (OLYMPUS)
4740 commercial park ct ste 1
clemmons NC 27012
MDR Report Key8577305
Report Number8577305
Device Sequence Number1638674
Product Code FHN
UDI-Device Identifier00850261006033
UDI-Public(01)00850261006033(17)201126(10)G11000214
Combination Product (Y/N)N
Initial Reporter StateVA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 04/16/2019
Report Date (Section F) 04/16/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSLK-6-LF
Device Catalogue NumberIE11004
Device Lot NumberG11000214
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? Yes
Event Location Hospital
Date Report to Manufacturer05/03/2019
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date05/03/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Weight74
Date Report Sent to FDA04/16/2019